Hail, Holt
- When
- May 29, 2:00 PM CST
- Where
- Holt County, 11 mi NNE of Atkinson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -99.933
13 tornado, 8 hail, 5 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 29, 2:10 AM CST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 AM CDT SAT MAY 29 2004 ...FORECAST FOCUS NEAR TERM CONVECTION SATURDAY SATURDAY NIGHT... .DISCUSSION... WARM FRONT HAS LIFTED WELL NORTH OF THE FORECAST AREA TONIGHT INTO SOUTH DAKOTA. LLJ CONTINUES TO STRENGTHEN OVER SOUTH CENTRAL NEBRASKA WITH MC COOK PROFILER COMING IN AT 55KTS IN LOWEST GATE AT 3Z. CONVECTION CONTINUES OVER SOUTHWEST NEBRASKA AND SHOULD BE SUSTAINED AS THE LLJ CONTINUES TO PUSH NORTH INTO THE FORECAST AREA. PRETTY HIGH BASED STUFF WITH MAINLY LIGHT RAIN. BETTER MOISTURE EAST OF A LINE FROM VTN TO BBW WITH TDS IN THE MID 50S. LEFT IN CHANCE NORTHWEST WITH APPROACH OF FRONT. LOOKS LIKE THINGS SHOULD REALLY START TO TAKE OFF BETWEEN 18Z AND 21Z WHEN FRONT HITS DEEPER MOISTURE OVER NORTH CENTRAL. BEST CAPES TDS JUST TO THE EAST OF FORECAST AREA. UPPED POPS NORTH CENTRAL. COULD BE SOME LINGERING CAA SHOWERS SUNDAY AND MONDAY AS H5 LOW LINGERS OVER NORTHERN PLAINS OPTED TO GO ON THE FAR SIDE AND TOOK MENTION MOST PRECIP OUT OF FORECAST. ONLY MINOR ADJUSTMENTS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .SYNOPSIS... AT H5 TROUGH OVER WESTERN CONUS WITH RIDGING THROUGH MISSIPPI VALLEY INTO CENTRAL CANADA. SURFACE TROUGH OF LOW PRESSURE FROM SOUTHWEST CANADA ALONG THE FRONT RANGE...WITH WARM FRONT FROM LOW OVER SOUTHEAST MT TO SOUTHEAST SOUTH DAKOTA. SCATTERED CONVECTION ALONG THE WARM FRONT AND INTO CENTRAL NEBRASKA ALONG THE TROUGH. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CDT SAT MAY 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1244 PM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A DANGEROUS AND SIGNIFICANT WEATHER OUTBREAK IS LIKELY THIS AFTERNOON. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM BARTLETT IN WHEELER COUNTY TO OCONTO IN CUSTER COUNTY. A MODERATE RISK OF SEVERE STORMS EXIST EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY TO ANSELMO IN CUSTER COUNTY TO CURTIS IN FRONTIER COUNTY. THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER THE GREATEST RISK FOR SEVERE THUNDERSTORMS TO FORM WILL BE EAST OF A LINE FROM SPENCER IN BOYD COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE DAMAGING HAIL...STRONG WINDS...AND POSSIBILITY A FEW TORNADOES. THE FRONT WILL EXTEND SOUTHWEST FROM JUST EAST OF VALENTINE IN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. SOUTH WINDS IN ADVANCE OF THE FRONT WILL CONTINUE TO DRAW WARM...MOIST AIR NORTHWEST. AFTERNOON HEATING WILL STEADILY DESTABILIZE THE ATMOSPHERE WITH SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT WITH INCREASING SHEAR TO RESULT IN SUPERCELL DEVELOPMENT INTO THE EVENING AS THE FRONT PUSHES EAST. BY 10 PM CDT THE FRONT WILL BE EAST OF THE OUTLOOK AREA WITH THE THREAT FOR SEVERE THUNDERSTORMS TO END. HOWEVER THE POTENTIAL WILL REMAIN OVERNIGHT FOR SCATTERED CONVECTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FROM 4 PM CDT TO 10 PM CDT...WITH THE GREATEST POTENTIAL TO BE EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. TLK/CAB
The North Platte radar (KLNX), 105 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
13 tornado, 8 hail, 5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
The tornado touched down briefly in an open field.
The tornado destroyed two center pivot irrigation systems, overturned farm machinery, and destroyed 2 grain bins.
The tornado touched down briefly over open rangeland.
The tornado touched down briefly over an open field and was easily seen by trained spotters near Callaway.
The tornado touched down briefly over open rangeland.
An off-duty NWS employee saw the tornado touch down briefly over an open field.
Storm spotters reported a brief tornado touchdown over open rangeland.
The tornado touched down briefly over an open field.
The tornado touched down briefly over an open field near the O'Neill Country Club. Large tree limbs were broken off at the Country Club.
The tornado touched down briefly over open rangeland.
While the tornado made a brief touchdown, it destroyed a weak barn.
The tornado touched down briefly over open rangeland.
Rapid runoff from heavy thunderstorms accumulated quickly with water covering a county road.
Large tree limbs were snapped off at a farmstead.
The tornado touched down in an open field near the Fort McPherson National Cemetery.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393427, 5393428, 5393515, 5393516, 5393517, 5394905, 5393518, 5394906, 5394909, 5394907, 5394910, 5394908, 5394911, 5393423, 5393424, 5393425, 5394912, 5393422, 5393426, 5393519, 5393520, 5393522, 5393521, 5393523, 5393524, 5393525, 5393526.